Psycho-Babble Medication Thread 1057424

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

CNS Depression and Lithium

Posted by kavinsky99 on January 1, 2014, at 18:01:51

Hello.

I make daily use of 50mg sertraline (Zoloft), 300mg lithium, 6mg bromazepam (benzo) and every now and then 5mg or 10mg of cyclobenzaprine, for back pain and insomnia.
About 3 weeks ago I had what I'm guessing it was CNS depression from mixing bromazepam with another benzodiazepine, estazolam, and also cyclobenzaprine. Felt very ill for about 10 days, and am slowly getting better. Still very woozy, weak, fatigued and lightheaded. Blood pressure and heart rate seem to be normal now.

Since then, I made use only of sertraline (Zoloft, at half my usual dosage (from 50mg to 25mg), to keep depression and anxiety in check. Anxiety hasn't been much of an issue, though, as I feel very sedated still.
About 3 days ago I started taking lithium again, and felt very odd. Took 300mg and 2 hours later I started to feel very numb, both mentally and physically. Also, my breathing was slower, my extremities felt cold and stiff, and my vision got blurry. Never had such side effects from lithium before. Nonetheless, I'm still taking it. 150mg yesterday and took 75mg just now.

Could this be a sign I'm still under the effects of my supposed CNS depression and lithium can affect it somehow?

Any input would be greatly appreciated.

 

Lou's response-aflac kavinsky99

Posted by Lou Pilder on January 1, 2014, at 19:54:22

In reply to CNS Depression and Lithium, posted by kavinsky99 on January 1, 2014, at 18:01:51

> Hello.
>
> I make daily use of 50mg sertraline (Zoloft), 300mg lithium, 6mg bromazepam (benzo) and every now and then 5mg or 10mg of cyclobenzaprine, for back pain and insomnia.
> About 3 weeks ago I had what I'm guessing it was CNS depression from mixing bromazepam with another benzodiazepine, estazolam, and also cyclobenzaprine. Felt very ill for about 10 days, and am slowly getting better. Still very woozy, weak, fatigued and lightheaded. Blood pressure and heart rate seem to be normal now.
>
> Since then, I made use only of sertraline (Zoloft, at half my usual dosage (from 50mg to 25mg), to keep depression and anxiety in check. Anxiety hasn't been much of an issue, though, as I feel very sedated still.
> About 3 days ago I started taking lithium again, and felt very odd. Took 300mg and 2 hours later I started to feel very numb, both mentally and physically. Also, my breathing was slower, my extremities felt cold and stiff, and my vision got blurry. Never had such side effects from lithium before. Nonetheless, I'm still taking it. 150mg yesterday and took 75mg just now.
>
> Could this be a sign I'm still under the effects of my supposed CNS depression and lithium can affect it somehow?
>
> Any input would be greatly appreciated.

Kavinsky,
I have looked at the drugs that you took and know of the chemical structure and what could happen to a human being when all of those drugs are taken. What you describe as a possible CNS episode, could also be other syndromes associated with the taking of combinations of chemicals that are called "medicines" here.
It is extremely difficult for me to conceive that a psychiatrist/doctor prescribed you these drugs to take as you have posted. This is all because the drugs could cause death or life-ruining conditions and addiction. If you could post answers to the following, then I could have the opportunity to respond accordingly.
True or False:
A. A psychiatrist/doctor prescribed the drugs listed here to take as you have taken them
B. A psychiatrist/doctor prescribed the drugs listed over a period of time past and I have self-prescribed them at this time as I have stored leftover pills from months/years ago.
C. I have obtained the drugs without having a doctor/psychiatrist prescribing them to me.
Lou

 

Re: CNS Depression and Lithium kavinsky99

Posted by Phillipa on January 1, 2014, at 22:07:59

In reply to CNS Depression and Lithium, posted by kavinsky99 on January 1, 2014, at 18:01:51

Hi & welcome to babble. I'm assuming you are not from the USA as some of the med names are not familiar to me. Have you contacted your doctor to see what he/she says? I think you should if for nothing more than piece of mind. Your doctor might suggest a lithium level. As no idea when your last was done. I'm so sorry you are having all these problems. And I'm betting others with more experience with the meds you names will soon also respond PJ

 

Re: CNS Depression and Lithium

Posted by sigismund on January 1, 2014, at 22:30:25

In reply to CNS Depression and Lithium, posted by kavinsky99 on January 1, 2014, at 18:01:51

It's not a *lot* of bromazepam, but other than that I don't know.

 

Re: CNS Depression and Lithium

Posted by kavinsky99 on January 2, 2014, at 16:23:20

In reply to Re: CNS Depression and Lithium, posted by sigismund on January 1, 2014, at 22:30:25

Hi. No, I'm not from the USA.
And my doctor told me to not use any medication until I feel completely better. Said maybe sertraline was okay, but still risky, and definetelly not lithium. I'm not sure I'm 100% better, it's hard to tell, I really don't feel the same.

Not the first bad drug interaction/overdose I've had. Last year I had serotonin syndrome, and also never felt the same again (but not in a bad way, surprisingly).

I guess these overdoses are mostly unknown terrain to science and the best approach is to be careful when making use of medications again.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.